CA17104 -STRATAGEM- NEW DIAGNOSTIC AND THERAPEUTIC TOOLS AGAINST MULTIDRUG RESISTANT TUMOURS – 29th-31st JANUARY 2019

SECOND MC MEETING & FIRST WG1-WG4 MEETING

MOLECULAR BIOTECHNOLOGY CENTER VIA NIZZA 52, 10126, TURIN ROOM: DARWIN

GROWING IDEAS THROUGH NETWORKS

This Action will build the first multidisciplinary network to include academic laboratories, research institutes, and small and medium enterprises (SMEs), with a wide range of excellent and non-overlapping expertise, that will aim to improve both the diagnosis and therapy of multidrug resistant (MDR) solid tumours.

We currently have only fragmented knowledge about the biomarkers and therapeutic tools that can be used against MDR tumours; there are no predictive/diagnostic algorithms for MDR tumours *ex ante* and all previous therapies against MDR tumours have failed. The key challenge of this Action is to fill these gaps, by producing a comprehensive, open and user-friendly platform of knowledge on MDR tumours by identifying new diagnostic/predictive biomarkers, and producing new, safe pharmacological tools that can be used for the personalised treatment of MDR tumours.

Up to 70% of solid tumours are resistant at diagnosis. This means poor life quality and poor prognosis for patients, and high management costs for European healthcare systems. This Action is working to improve the diagnosis and treatment of patients with MDR tumours and to reduce the costs of their management.

Finally, the Action aims to raise the level of European research on MDR, and reduce the disparity in research quality between EU countries and Inclusiveness target Countries (ITCs), providing the necessary training for European Early Career Investigators (ECIs) to grow as future independent research leaders, regardless of location, age or gender.

SCIENTIFIC AND LOCAL ORGANISATION COMMITTEE:

Roberta Fruttero - Chair (Italy) Javier De Las Rivas Vice-Chair (Spain) Thomas Mohr - WG1 leader (Austria) Catherine Passirani – WG2 leader (France) M. Helena Vasconcelos – WG3 leader (Portugal) Simona Saponara –WG4 leader (Italy) Milica Pesic – STSM coordinator (Serbia) José M. Padrón – Scientific Communicator (Spain) Chiara Riganti - MC member – (Italy) Dale Lawson – Grant Holder Manager

TUESDAY 29TH JANUARY MC MEETING

14.00 - 14.15 - Registration (GH Manager – Dale Lawson)

14.15-14.30 Roberta Fruttero (Chair – Italy) Opening Remarks and Welcome to MC members

14.30 - 15.30 Roberta Fruttero & Javier De Las Rivas (Vice-Chair-Spain) Adoption of the Agenda - Points 1-6 and 8-10

15.30 - 16.00 COST Association Representative - Point 7

16.00-16.30 Coffee Break

16.30 - 17.30 Core Group leaders: Thomas Mohr - WG1 leader (Austria) Catherine Passirani – WG2 leader (France) M. Helena Vasconcelos – WG3 leader (Portugal) Simona Saponara –WG4 leader (Italy) Milica Pesic – STSM coordinator (Serbia) José M. Padrón – Scientific Communicator (Spain) Leaders role and discussion of Points 11-12

17.30 – 18.00 Roberta Fruttero & Javier De Las Rivas -Point 13-16

Free evening

WEDNESDAY 30TH JANUARY

WORKING GROUP MEETING - day 1

8.30-9.00 - Registration

9.00 -9.45: Keynote lecture - Prof. Yehuda Assaraf (introduced by J.M. Padrón)

Lysosomal biogenesis and exocytosis as a novel target to overcome cancer multidrug resistance + 15 minutes of discussion

10.00-10.45: Keynote lecture – Prof. Paolo Caliceti (introduced by R. Fruttero) Novel supramolecular architectures for tumor targeting

+ 15 minutes of discussion

11.00-11.30: Coffee break

11.30-12.20: WG1 presentation (chair: WG1 viceleader, A. Linē) 10 minutes/presentation

11.30-11.40: Thomas Mohr (Austria)

Weighted Gene Co-expression analysis in key driver and biomarker detection

11.40-11.50: Javier De Las Rivas (Spain) Multiple targets of cancer drugs: construction and analysis of complex protein–drug bipartite networks

11.50-12.00: Romano Silvestri (Italy)

New anti-Cancer Agents through an Interaction with Tubulin

12.00-12.10: Anamaria Brozovic (Croatia) Concomitant resistance to paclitaxel in an ovarian cancer cell variant selected with carboplatin

12.10-12.20: Alexander Tolios (Austria)

Application of machine learning algorithms to classify tissue samples using methylation patterns - a case study

12.30-13.30: lunch break and one-to-one interaction

13.30-14.30: poster view

14.30-15.50: WG2 presentation – part I (chair: WG2 vice-leader, E. Lepeltier) 10 minutes/presentation

14.30-14.40: Ryszard Ostaszewski (Poland) Selected strategies used to design anticancer drugs

14.40-14.50: Vladimir Dobricic (Serbia) Rational design of multi-target compounds with potential anticancer activity **14.50-15.00: Andreia Valente (Portugal)** New ruthenium metallodrugs against cancer multidrug resistance

15.00-15.10: Iztok Turel (Slovenia) Ruthenium complexes as potential antitumor agents

15.10: 15.20: Nenad Filipović (Serbia)

Nitrogen donor ligands and their coordination compounds as a tool for treatment of multi drug resistant tumors

15.20-15.30: Catherine Passirani (France) Formulation of lipid nanocapsules and self-assemblies in order to reach MDR cancers

15.30-15.40: Miguel Machuqueiro (Portugal)

In silico studies of pHLIPs: the pH-sensitive peptides that target the acidity of tumor cell surface

15.40-15.50: Rachela Popovtzer (Israel)

Cell-based Strategies for the Delivery of Theranostic Nanoparticles

15.50 -16.30: tea break and one-to-one interaction

16.30-17.20: WG2 presentation – part II (chair: WG2 leader, C. Passirani) *10 minutes/presentation*

16.30-16.40: Attila Hunyadi (Hungary) Natural product inspired chemical approaches against MDR cancer

16.40-16.50: Kateřina Valentová (Czech Republic) MDR-modulating natural flavonoids and flavonolignans

16.50-17.00: Patrícia Rijo (Portugal) Diterpenoids from Plectranthus spp. as P-glycoprotein inhibitors in multidrug resistant NCI-H460/R cells

17.00-17.10: Constantinos Athanassopoulos (Greece) Abietic acid: a natural template for the development of downstream Hedgehog pathway inhibitors

17.10-17.20: Janez Ilas (Slovenia) Discovery of novel ATP-competitive human DNA topoisomerase II inhibitors through biological screening of marine alkaloid oroidin analogues library

17.20-18.00: one-to-one interaction

18.00: End of WG meeting day 1

Buffet Dinner

THURSDAY 31TH JANUARY

WORKING GROUP MEETING - day 2

8.30 Opening

8.40-10.10: WG3 presentation – part I (chair: WG3 leader, M. H. Vasconcelos) 10 minutes/presentation

8.40-8.50: Chiara Riganti (Italy)

ABC transporters: biomarkers of a multi-stress resistant phenotype and targets of new synthetic chemotherapeutic drugs

8.50-9.00: Gabriella Spengler (Hungary) Reversal of resistance: multidrug efflux pumps and the role of efflux pump inhibitors

9.00-9.10: Cosmin Teodor Mihai (Romania) Natural compounds to treat or prevent the multi-drug resistance in cancer cells

9.10-9.20: Oscar Lopez Lopez (Spain) ROS and antiproliferative agents

9.20-9.30: Christiana Neophytou (Cyprus) TPGS-based approaches in battling resistant breast cancer

9.30-9.40: Vilma Petrikaite (Lithuania) Improvement of drug penetration into 2D and 3D cell culture models

9.40-9.50: Flavio Rizzolio (Italy)

From nanoformulation of small molecules to personalized drug screening: A tumoroid Point of View

9.50-10.00: Monica Suarze (Norway) Single-cell tracking to reveal sub-populations among cancer cells

10.00-10.10: Sandor Kasas (Switzerland) Monitoring anti-cancer drugs action by atomic force microscopy

10.10-10.40: Coffee break and one-to-one interaction

10.40-11.20: WG3 presentation – part II (chair: WG3 vice-leader, C. Riganti) *10 minutes/presentation*

10.40-10.50: M. Helena Vasconcelos (Portugal)

Horizontal transfer of MDR traits by extracellular vesicles: implications for diagnosis and treatment of MDR cancers

10.50-11.00: Nuray Erin (Turkey)

Differential characteristics of heart liver, and brain of murine breast carcinoma: Possible mechanisms of therapeutic failure

11.00 -11.10: Petra Heffeter (Austria)

Translational research in Vienna: How can we improve tumor targeting of anticancer drugs

11.10-11.20: Ana Bela Sarmento-Riberiro (Portugal)

From molecules to targeted therapies in hematological neoplasias - implications in prognosis and therapeutic failure

11.20-12.20: WG4 presentation (chair: WG4 leader, S. Saponara; WG4 vice-leader, V. Tzankova) 10 minutes/presentation

11.20-11.30: José M. Padrón (Spain) A Modular Approach to Trim Cellular Targets in Anticancer Drug Discovery

11.30-11.40: Ivanka Tsakovska (Bulgaria) Development and application of in silico approaches to predict pharmacologial/toxic effects of bioactive compounds

11.40-11.50: Tiziano Serra (Switzerland) Strategies for the generation of vascularized 3D-in vitro cancer models

11.50-12.00: Hannu Raunio (Finland) Characterization of metabolic pathways of small molecule drugs

12.00-12.10: Simona Saponara (Italy) Assessment of cardiovascular liabilities of new candidate drugs

12.10-12.20: Virginia Tzankova (Bulgaria) Nanotoxicology tools for safety evaluation of novel drug-delivery systems

12.20-12.40: Concluding remarks (Core Group)

12.40-13.00: one-to-one interaction

13.00: light lunch before departure

POSTER SESSION

- 1. Radka Vaclavikova (Czech Republic). Identification of new diagnostic/predictive biomarkers and compounds applicable to personalized treatments of multidrug resistant tumors
- 2. Lidija Todorovic (Serbia). Expression and gene variants of VHL tumour suppressor in papillary thyroid carcinoma
- 3. Didier Desmaele (France). Is Squalenization a Possible Way to Tackle Multidrug Resistance?
- 4. Loretta Lazzarato (Italy). Searching for new "chemical stratagem" against MDR tumors. Part A: "Light solution "
- 5. Konstain Chegaev (Italy). Searching for new "chemical stratagem" against MDR tumors. Part B: "Gaseous solution"
- 6. Stefano Guglielmo (Italy). Searching for new "chemical stratagem" against MDR tumors. Part C: Efficiently targeting drug efflux
- 7. Sabrina Dallavalle (Italy). Potential of novel Heat Shock Protein 90 (HSP90) inhibitors for Pglycoprotein inhibition and cancer multidrug resistance reversal
- 8. Nace Zidar (Slovenia). Discovery of isoform selective voltage-gated sodium and potassium channel modulators for the treatment of cancer
- 9. Jitka Viktorova (Czech Republic). Natural flavonoids and flavonolignans as modulators of MDR
- **10.** Milica Pesic (Serbia). The role of antioxidant, coenzyme Q10, in suppressing invasion of temozolomide resistant rat glioma
- 11. Isabella Poetsch (Austria). Pt(IV) cisplatin carrying epigenetically active ligands shows enhanced anti-cancer activity in vitro and in vivo
- **12.** Sonja Hager (Austria). The role of MAP kinase signaling in the paraptotic cell death induced by thiosemicarbazone
- 13. Hemma Schueffl (Austria). Impact of linker modification on the in vitro and in vivo anticancer activity of novel albumin-targeting platinum(IV) drugs
- 14. Jelena Dinic (Serbia). Evaluation of anticancer compounds activity and toxicity in zebrafish model
- **15.** Denitsa Aluani (Bulgaria). In vitro and in vivo approaches for non-clinical safety assessment: emphasis on hepatotoxicity
- 16. Andrei Luca (Romania). In vitro and in vivo safety profiling of novel compounds with respect to renal function